MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/70MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/70MM; SCREW, FIXATION, BONE
Model Number 02.226.770
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age or date of birth and weight not available for reporting.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a left distal fibula fracture repair on (b)(6) 2018, a 4.5mm headless compression screw broke upon insertion.The screw broke into two pieces, half of the screw remained in the patient and the other half is retained at the hospital.The screwdriver that was used with the screw did not experience any malfunctions.There was an approximate ten minute delay due to the screw breaking.The surgery could not be completed successfully and the patient was closed up and surgery will be rescheduled when the skin heals.The patient was involved in a leg crushing injury.Upon completion of stabilizing the patient's leg the outcome of patient was stable.No x-rays are available.Concomitant device reported: screwdriver (part number unknown, lot number unknown, quantity 1).This report is for one (1) 4.5mm headless compression screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional event description information provided.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was confirmed the rescheduled surgery to complete the initial surgery was completed successfully on unknown date.

Brand Name
4.5MM HEADLESS COMPRESSION SCREW/LONG THREAD/70MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7391668
Report Number2939274-2018-51383
Device Sequence Number1705197
Product Code HWC
UDI-Device Identifier10886982060440
UDI-Public(01)10886982060440(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080943
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.226.770
Device Catalogue Number02.226.770
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;